Dermatology Community
Scratches turn into itchy red welts
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Scratches turn into itchy red welts

Hi, A few days ago I woke up in the morning with tiny red bumps in blotchy areas on both my legs and calves.  They were small red, circular and itchy.  Nothing to overwhelming but just in a few locations.  After about an hour they dissipated but throughout the rest of the day I had a few appear in random location and move the the upper part of my body until finally feeling the itchy sensation in my hands.  That was Saturday, it is now Thursday and although I dont really get the bumps anymore anytime I scratch myself on my body within about 20 minutes it become red, turns into a welt, and become very itchy for a short period of time.  Please let me know what you think this might be.  
Blank
563773 tn?1374250139
Hello,
Such a rash which appears and disappears is due to hives skin. Avoid using any lotions and creams for the meantime. Use a mild cleanser with moisturizing properties like Cetaphil. Also use cotton clothes and change the clothes twice if there is any increased sweating. Try keeping the skin free of sweat as far as possible. If the symptoms still persist then you can apply mild steroid like dermacort. For the itching antihistaminics like Benadryl or Claritin can be taken.
If the symptoms persist then get it evaluated from a dermatologist and get scabies ruled out.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


3 Comments Post a Comment
Blank
Avatar m tn
I should also mention that before this occurred I had been sick with some sort of sinus infection that I could not get rid of for a month or so.  I was prescribed several different types of medication.  However when the situation above occurred I had been off of the medication for over a week.    Thanks again for all your help.  
Blank
563773 tn?1374250139
Hello,
Such a rash which appears and disappears is due to hives skin. Avoid using any lotions and creams for the meantime. Use a mild cleanser with moisturizing properties like Cetaphil. Also use cotton clothes and change the clothes twice if there is any increased sweating. Try keeping the skin free of sweat as far as possible. If the symptoms still persist then you can apply mild steroid like dermacort. For the itching antihistaminics like Benadryl or Claritin can be taken.
If the symptoms persist then get it evaluated from a dermatologist and get scabies ruled out.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Avatar m tn
Hi Doctor,

Thank you very much for all your help.  The symptoms definitely seemed to have gotten much better since I wrote my last message.  When ever I had gotten anything minor I used an antihistamine and it seemed to work really well.  Thanks again for all your help.  Much appreciated.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources